MAUDE Adverse Event Report: ST. JUDE MEDICAL CATD SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL CATD SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 23AHPJ-505
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/ method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 23 mm master mechanical heart valve was selected for implant.However, when they put in the valve, the leaflets would not move when tested.No tissue was reported to be obstructing the valve.In addition, it was reported that the valve was cracked and it is suspected that the crack happened upon explant.The site sent an individual to a hospital down the street to obtain a new valve.The patient remained on the table and on bypass while the individual retrieved the new valve.There was a prolonged procedure time by 25-30 minutes.A new 23 mm masters mechanical heart valve was successfully implanted.No patient consequences were reported.
 
Additional Manufacturer Narrative
The reported event of a cracked valve was confirmed.The bottom orifice rim contained a small chip.No other damage was noted.Both leaflets were properly inserted into the orifice and moved freely.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the leaflet dislodgment could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2019, a 23mm master mechanical heart valve was selected for implant.However, when they put in the valve, the leaflets would not move when tested.No tissue was reported to be obstructing the valve.In addition, it was reported that the valve was cracked and it is suspected that the crack happened upon explant.The site sent an individual to a hospital down the street to obtain a new valve.The patient remained on the table and on bypass while the individual retrieved the new valve.There was a prolonged procedure time by 25-30 minutes.A new 23mm masters mechanical heart valve was successfully implanted.No patient consequences were reported.

Brand Name
SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL CATD
4 robbins drive
westford MA 01886
MDR Report Key9531333
Report Number2648612-2019-00109
Device Sequence Number2651214
Product Code LWQ
UDI-Device Identifier05414734006125
UDI-Public05414734006125
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Model Number23AHPJ-505
Device Catalogue Number23AHPJ-505
Device Lot Number6941169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer12/24/2019
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;